MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS250
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the lotus edge valve device was returned to boston scientific(bsc) and analyzed by a bsc quality engineer.The lotus edge valve system was returned fully sheathed and with the safari guidewire (gw) inserted.Safari gw movement was attempted which was unsuccessful, confirming that the gw was stuck within the lotus edge device.There was approximately 115cm of the gw protruding out of the gw port.The gw was kinked 5cm proximal to the gw port.There was 2cm of the gw protruding from the tip of the nosecone and the coils appeared displaced on the exposed gw portion.The lotus edge valve was unsheathed, and the nosecone extension (nce) appeared undamaged.The lotus edge valve was released and there was no damage noted on the nce.The gw was removed from the lotus edge valve delivery system after lotus edge valve deployment.Approximately 12cm of the distal gw coils became displaced during removal.
 
Event or Problem Description
It was reported that the lotus edge valve delivery system froze on the guidewire.The patient was selected for a 25mm lotus edge valve implant.A right transfemoral approach was gained.A safari2 guide wire was inserted.A 25mm lotus edge valve was advanced over the safari2 guidewire.The 25mm lotus edge valve was positioned and unsheathed.The physician assessed the position of the 25mm lotus edge valve and determined a position change was warranted.The 25mm lotus edge valve was resheathed.The x-ray imaging equipment went down resulting in the loss of fluoroscopy.The x-ray imaging equipment still had video capabilities.The physician elected to remove the 25mm lotus edge valve.When the physician attempted to remove the 25mm lotus edge valve, the lotus edge valve delivery system locked up on the safari2 guide wire in the descending aorta.The lotus edge valve delivery system and safari2 guide wire were removed from the patient together as one unit.The devices were not able to be separated outside of the patient.The physicians attempted to proceed with the procedure by using a portable c-arm imaging equipment to complete the procedure; however, the imaging was substandard.The procedure was then aborted.The patient had a gradient of over 40mmhg at the start of the case, and it was reduced at the end of the procedure.The patient was discharged home and is expected to be brought back in 4-6 weeks to attempt a valve implant again.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10774727
Report Number2134265-2020-14214
Device Sequence Number14424099
Product Code NPT
UDI-Device Identifier08714729960911
UDI-Public08714729960911
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Model NumberH749LVSUS250
Device Catalogue NumberH749LVSUS250
Device Lot Number0025952409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date11/02/2020
Patient Sequence Number1
Patient Age78 YR